Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Functions which operate in the Fourier algebra of a discrete group


Authors: Leonede De-Michele and Paolo M. Soardi
Journal: Proc. Amer. Math. Soc. 45 (1974), 389-392
MSC: Primary 43A15
DOI: https://doi.org/10.1090/S0002-9939-1974-0346419-3
MathSciNet review: 0346419
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the following theorem: let $ G$ be a discrete amenable group with nontrivial almost-periodic compactification, and let $ F$ be a complex-valued function defined in $ [ - 1,1]$; then $ F$ operates in $ A(G)$ if and only if $ F$ is real-analytic in a neighborhood of the origin and $ F(0) = 0$.


References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade and P. C. Curtis Jr., Embedding theorems for commutative Banach algebras, Pacific J. Math. 18 (1966), 391-409. MR 34 #1878. MR 0202001 (34:1878)
  • [2] C. F. Dunkl, Functions that operate in the Fourier algebra of a compact group, Proc. Amer. Math. Soc. 21 (1969), 540-544. MR 39 #717. MR 0239360 (39:717)
  • [3] P. Eymard, L' algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 37 #4208. MR 0228628 (37:4208)
  • [4] G. Flory, Eine Lebesgue-Zerlegung und functorielle Eigenschaften der Fourier Stieltjes Algebra, Doctoral Dissertation, University of Heidelberg, 1972.
  • [5] H. Helson, J. P. Kahane, Y. Katznelson and W. Rudin, The functions which operate on Fourier transforms, Acta Math. 102 (1959), 135-157. MR 22 #6980. MR 0116185 (22:6980)
  • [6] H. Leptin, Sur l'algèbre de Fourier d'un groupe localement compact, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), A1180-A1182. MR 39 #362. MR 0239002 (39:362)
  • [7] M. A. Picardello, Lacunary sets in discrete noncommutative groups, Boll. Un. Mat. Ital. (4) 8 (1973), 494-508. MR 0344804 (49:9543)
  • [8] D. Rider, Functions which operate in the Fourier algebra of a compact group, Proc. Amer. Math. Soc. 28 (1971), 525-530. MR 43 #2532. MR 0276792 (43:2532)
  • [9] W. Rudin, Real and complex analysis, McGraw-Hill, New York, 1966. MR 35 #1420. MR 0210528 (35:1420)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A15

Retrieve articles in all journals with MSC: 43A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0346419-3
Keywords: Fourier algebra, locally compact groups, functions which operate, real-analytic
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society